MAUDE Adverse Event Report: JOHNSON & JOHNSON SURGICAL VISION, INC. TECNIS SYMFONY TORIC; MULTIFOCAL IOLS

JOHNSON & JOHNSON SURGICAL VISION, INC. TECNIS SYMFONY TORIC; MULTIFOCAL IOLS
Model Number ZXT375
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Blurred Vision (2137); No Code Available (3191)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If explanted, give date: not applicable, as lens remains implanted.However, there is a planned explant schedule on (b)(6) 2019.(b)(4).Device evaluation: the product was not returned to the manufacturing site, as it remains implanted.Therefore, product testing could not be performed and the customer¿s reported complaint could not be verified.Manufacturing records review: the manufacturing records for the product was reviewed.The product was manufactured and released according to specification.A search on complaints revealed that no similar complaints have been received for this production order number.Labeling review: the directions for use (dfu) was reviewed.The dfu adequately provides instructions and precautions along with warnings for the proper use and handling of the device.As a result of the investigation there is no indication of a product quality deficiency and the reported issue could not be verified.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported that a zxt375 multifocal intraocular lens was implanted in the patient¿s operative eye.The patient reported post-operatively experiencing blurry vision at approximately three feet and on.Via follow-up the patient confirmed she is still experiencing blurry vision.Reportedly the doctor said her eyes are not normal and she will need a different diopter.Her explant date is scheduled for (b)(6) 2019.No additional information was provided.
 
Additional Manufacturer Narrative
Additional: if implanted, give date: the initial implant date provided by the patient was (b)(6) 2019.However, the account clarified to (b)(6) 2019.Explanted date: (b)(6) 2019.Received additional information from the patient.The patient called to confirm that iol model zxt375, serial#: (b)(4) in her left eye was explanted and replaced with iol model zxt300, serial number (b)(4).The doctor explained to her that she is a special case because her eyes are so small.She has had both eyes done.She will have to wear contacts.The doctor offered the possibility of laser surgery to correct her vision but the patient is not interested as she is tired of surgeries.No additional procedures had been planned or scheduled and the patient is not considering any more surgeries.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Additional Manufacturer Narrative
Additional information: additional: before she had any surgery, the doctor only tested her vision with the contacts on.Pre-surgery vision with contacts: left eye: 20/50 +2.Right eye: 20/30 -2.Post-surgery left eye: l 20/50 +2, without contacts.But her vision was blurry so the iol was explanted.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Additional Manufacturer Narrative
This correction mdr is being submitted to address inaccurate information in section f on the xml version of the previous submission caused by a software glitch in the transmission process.The internal non-conformance numbers for this software issue are (b)(4) and capa-010215.

Brand Name
TECNIS SYMFONY TORIC
Common Device Name
MULTIFOCAL IOLS
Manufacturer (Section D)
JOHNSON & JOHNSON SURGICAL VISION, INC.
1700 e st andrew place
santa ana CA 92705
MDR Report Key8393026
Report Number9614546-2019-00190
Device Sequence Number11120746
Product Code POE
UDI-Device Identifier05050474607132
UDI-Public(01)05050474607132(17)221203
Combination Product (Y/N)Y
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2019
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 11/09/2020
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date12/03/2022
Device Model NumberZXT375
Device Catalogue NumberZXT375U280
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 02/21/2019
Supplement Date Received by Manufacturer06/25/2019
07/11/2019
10/25/2020
Initial Report FDA Received Date03/05/2019
Supplement Report FDA Received Date07/08/2019
08/02/2019
11/10/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Date Report Sent to FDA01/01/2005